yoyo effect

i am diabetic type 1 since 10 years - doing lot of exercices (swimming 4x week - tennis 3x week and gardening) sometimes i am in hypoglycemia with irresisble hunger, can't controle myself and of course becoming in hyperglycemia straight away because eating without common sense !! please advise to stop this yoyo effect hypo - hyper ?

would like also to know a good doctor or hospital in pondicherry - thanks

14 Replies

  • (1) Rani Hospital 10 ratings |Rate this

    No 27, Near Rajiv Gandhi Statue, Vazhudhavur Road, Thattanchavadi, Pondicherry - 605009

    Call: (0413) 2272905, 9443227313

    (2) Clinic Nallam 108 ratings |Rate this

    No 86, Near Easwaran Kovil, Eswaran Kovil Street, Pondicherry H O, Pondicherry - 605001

    Call: (0413) 2338100

    (3) Government General Hospital 21 ratings |Rate this

    Ambour Salai, Pondicherry H O, Pondicherry - 605001

    Call: (0413) 2337070

    (4) Pondicherry Institute Of Medical Sc... 59 ratings |Rate this

    Ganapathichettikulam Kalathumettupathai Kalapet, Pondicherry University, Pondicherry - 605014.

    Call: (0413) 2656271

    Please make local enquiry.


  • thank you -

  • * Please take post-prandial blood sugar level daily and make a record of the same. Please also avoid the foods that cause elevated sugar levels.

    * Eat less food, more times in a day.

    * Walk for 30 minutes in the hall or in the courtyard immediately after you take a meal. This will reduce post-prandial blood sugar.

    Please also see my blogs.




  • after sometime gardening i got hypo and start to eat - for my breakfast i take multi grains bread with butter and diabetic jam and always fruit, most papaya with Novorapid 5 units - i tried 4 units but my level was too high

    as you advise will record my blood sugar after meals


  • Eat low Glycaemic Index rated foods to provide sustained energy foods that will help keep your blood glucose even; deterring highs and lows.

    Limit your carbohydrate to between 100g and 140g per day, BUT keep your evening meal higher in carbohydrate until you lower your insulin with the approval of a health professional, to prevent the risk of hypoglycaemia at night.

  • thanks for your advice - i am very often in hypo at night between 12 and 3 am. i will take more carbohydrates during my last meal

  • thanks for your advice

  • A diabetic needs,first and foremost,a keen awareness as what is happening with in himself.You being a diabetic but also very active physically is a great asset in your diabetes management.Getting hypo occasionally is not uncommon in persons like you.All that you have to do is light snacking before you exercise without fail.If you happen to experience hypo after exercising no doubt you have to eat some food to restore the balance.You have to eat small quantities,slowly until the balance is restored.At this time what is needed is keen awareness as to what you are doing.That awareness will slowly give you the required will power.

  • thans for your advice

  • Dear anamika-pondicherry

    Please check your blood sugar when it becomes Hypo. My suggestion is that always keep Hypotab Dextrose chewable tablets 4 g with you. One tablet will raise your blood sugar approx by 20, so if your sugar is say around 50 then you can take at least 3 tablets. Alternately you can take 10 g glucose if you are at home and not having tablets with you (don't take both). Glucose will raise your blood sugar levels instantly whereas food will take time at the same time it can make your sugar go hyper. Please keep your activity limited so that you maintain a good sugar level. Check the GI of foods you take. Manage your diet and your acitivity, your sugar level will be in your control.

    best wishes and regards

  • thanks for your very interesting reply because i didn't know about this hypotab dextrose - i always carry in my handbag sugar, biscuits, sweets and so .... - will speak with my generalist about this

  • Instead of carrying biscuits, sugar etc.. you can carry glucose water if you can't find Hypotab. But don't consume glucose water if it is not required or else it will raise your blood sugar levels. target a sugar level and try to achieve it in combination with food, exercise and medicines.


  • i understood - thanks for your advice

  • i read it !!! very interested - in my case (type 1 diabetes) my pancreas does not produce insulin and injections are required - of course the low calories diet you follow can only give fantastic results! any low calorie diet is also recommended, even for healthy people, but that does not deprive me of insulin injections, because my pancreas is not making a drop. For my evening meal I will follow your wheat recipe for more carbohydrates and avoid hypoglycemia during the night

You may also like...